New lower bounds on the self-avoiding-walk connective constant

Takashi Hara, Gordon Slade, Alan D. Sokal

    Research output: Contribution to journalArticlepeer-review


    We give an elementary new method for obtaining rigorous lower bounds on the connective constant for self-avoiding walks on the hypercubic lattice ℤd. The method is based on loop erasure and restoration, and does not require exact enumeration data. Our bounds are best for high d, and in fact agree with the first four terms of the 1/d expansion for the connective constant. The bounds are the best to date for dimensions d≥ 3, but do not produce good results in two dimensions. For d=3, 4, 5, and 6, respectively, our lower bound is within 2.4%, 0.43%, 0.12%, and 0.044% of the value estimated by series extrapolation.

    Original languageEnglish (US)
    Pages (from-to)479-517
    Number of pages39
    JournalJournal of Statistical Physics
    Issue number3-4
    StatePublished - Aug 1993


    • 1/d expansion
    • Self-avoiding walk
    • connective constant
    • loop erasure
    • random walk

    ASJC Scopus subject areas

    • Statistical and Nonlinear Physics
    • Mathematical Physics


    Dive into the research topics of 'New lower bounds on the self-avoiding-walk connective constant'. Together they form a unique fingerprint.

    Cite this